Julia FitzGerald (FitFarms Nutritional Therapist)
Serious side effects have been reported for Lipitor and other cholesterol-lowering drugs - the so-called statins - prescribed to millions for preventive purposes. The prescription of these drugs is based on the discredited hypothesis that high cholesterol levels cause heart attacks. The cholesterol myth has been one of the most long lived falsehoods around - probably because it has been excellent business, both for large pharma producers as well as for the food multinationals, who introduced margarine telling us how much healthier it is than butter.
There is an easy, widely available nutritional solution to heart attacks: Vitamin C. Needless to say, taking more vitamin C has been opposed by big pharma and its mainstream medicine followers for decades.
When a “preventive” medicine causes severe muscular degeneration as a “common” side effect, something must be awfully wrong. Jonathan Campbell examines the side effects and postulates a mechanism - proposing an astonishingly simple remedy.
Lipitor - Reports of Neuromuscular Degeneration by Jonathan Campbell, March 16, 2004
Numerous adverse side effect reports have implicated Lipitor as a possible cause for severe neuromuscular degeneration. Some people who have been using Lipitor for two years or more report symptoms similar to multiple sclerosis or ALS - Lou Gehrig’s Disease - in which they are losing neuromuscular control of their bodies.
For instance, in an article entitled “Life After Lipitor” that appeared in the newspaper Tahoe World on January 27, 2004, Tahoe City (California) resident Doug Peterson began having serious neuromuscular problems after taking Lipitor for two years. He began losing muscular coordination and slurring words when he spoke. Then he lost balance, followed by loss of fine motor skills - he had difficulty writing. He went from doctor to doctor, trying to figure out what could be happening. Finally one doctor suggested that he stop taking Lipitor, and the downward health spiral stopped and his health is now slowly improving.
These adverse effects have begun appearing in peer-reviewed medical journals, and numerous people have reported similar symptoms at public adverse effect reporting websites such as medications.com. People have reported “trouble swallowing, trouble talking and enunciating words, feeling fatigued all the time, neck aches,” “motor neuropathy which mimics ALS,” “Blinding headaches, nausea, vertigo, disorientation, memory loss, extremely dry eyes, pain and stiffness in my neck and calf muscles, abominal pain,” and “Muscle pain, weakness, spasms, buzzing in right leg. Can’t hold arms or head up in vertical position for 2 minutes without extreme pain and weakness.